4 days Post Surgery - Milk of Misery

Yesterday (Christmas Eve) was a horrible day. As I wrote in my last post, I have been dealing with one of  the side effects of Oxycodone: Constipation. I had not “gone” in 3 days. I felt bloated and in no mood to eat more. My top priority was to get things moving along.

Jen went to the store and got me some Milk of Magnesia. I took the minimum adult dose: 2 tbsp and 8 oz of water. The label promises “results” anywhere from 30 minutes to 6 hours after dosage. My results were quite different.

Within a half hour of taking the MOM, I started feeling sick to my stomach and had the beginnings of a headache. I took some Acetaminophen, but soon after, I was crawling to the toilet…not to poop, but to vomit. (At least it was cherry flavored :-) I spent all afternoon sick and with a headache. It was as if I had food poisoning.

My leg was the least of my worries.

Afterward, it was suggested to me that maybe I should not have taken the Milk of Misery on an empty stomach. That may be true, but I am not willing to experiment with that stuff again. At this point, I’m just hoping that being off the Oxycodone alone will be enough to get my system moving again. We’ll see.

As for my leg, I am essentially off all pain meds. I’m just taking 1 baby aspirin per day to reduce the chance of blood clots. In the middle of the night my leg started twitching, and it hurt a little. So, I took a couple of Acetaminophen.

5 Responses to “4 days Post Surgery - Milk of Misery”

  1. doryt Says:

    Drink lots of water and maybe put some Psyllium a natural fiber in it. I didn’t take any pain meds so I can only imagine how you feel. I really liked the surgery video you linked to your earlier post. Best to you Hurricane!

  2. kkirk Says:

    I remember the first few days and hope you feel better soon. If you are off the pain meds and it’s only been 3 days try a high fiber diet plus the psyllium suggested by Doryt. You can also try. Stool softener for 24-48 hours and see if that works, but be careful using too much. Hope you find relief soon.

  3. normofthenorth Says:

    Good luck. If your digestive “flow” stops, for any reason, it can leave food in your stomach too long, which can cause nausea and vomiting. Surgery’s anesthesia and drugs and shock can probably do that. This Too Shall Pass, with any luck at all!

    [WORDPRESS HASHCASH] The poster sent us ‘0 which is not a hashcash value.

  4. maggie Says:

    Every day is a day closer to recovery! Hang in there. You will feel better before you know it. I stuck to mostly a liquid diet the first week after surgery - protein shakes, fruit and veggie smoothies with high fiber. It took about 2 weeks after going off the meds for things to be “back to normal.” Good luck!

  5. hurricane Says:

    Thanks for the comments. I’m “regular” now. :-)

Leave a Reply

You must be logged in to post a comment.